Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2001, 3:22 PM EDT for Colleton County, South Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 3:22 PM EDT (19:22 UTC)
- Expired
- Jun 5, 2001, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:30 PM EDT | Thunderstorm Wind 50 E | Cottageville, SC | Large limbs and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 051923 SVRCHS SCC029-051945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 345 PM EDT. * AT 322 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF COTTAGEVILLE...OR ABOUT 7 MILES WEST OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH. QUARTER SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STvAY AWAY FROM WINDOWS. $$ LAT...LON 3292 8044 3285 8041 3270 8048 3300 8065 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:05 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 5, 10:05 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EDT TUE JUN 5 2001 WILL MAKE ONLY COSMETIC CHGS TO CURRENT ZFP ON UPDATE. WILL HAVE AFTN MAX TEMPS IN THE 90-95 RANGE WITH S-SW WINDS 5-15 MPH. MODIFIED 12Z CHS SNDNG SHOWS MDT TO HIGH INSTABILITY WITH -7 LIS...AND A CAPE 1500 TO 2000 J/KG. ONLY FOCUS TDY WILL BE ALG SEABREEZE FNT THIS AFTN AND WK SFC TROF DVLPG TO THE W. AMS MSTR HAS INCRD SLGTLY WITH 1.5 TO 1.75 PW VALUES. RUC SHOWS WK H5 VORT ALG NRN SC CST MOVG SLOWLY E-NE ARND UPR RDG...WITH NVA ACRS FA THIS AFTN. WILL KEEP WDLY SCT CONVECTION IN FCST WITH WEAK LOW LVL FORCING AND NO UPR DYNAMICS. MARINE...NO CHGS ANTICIPATED. EXPECT S-SW WINDS 15 KT OR LESS AND SEAS 3 FT OR LESS THIS AFTN. .CHS... GA...NONE. SC...NONE. JAC/SLF
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.